MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 95CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 95CM; CATHETER, PERCUTANEOUS
Model Number 90495
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during procedure the balloon (subject device) could not be inflated and leakage was visible.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.Due to the automated mes (manufacturing execution system) system, there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the balloon catheter was found to be severely kinked/bent and the balloon was found to have a hole/perforation.During a functional test, the subject balloon failed to inflate and leaks were observed from the balloon.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported events were confirmed during the analysis.The device did not meet specifications when received for complaint investigation based on the visual inspection.It was reported that the balloon was prepared as described in the ifu.During usage in the patient the balloon cannot be inflated, and a leakage was visible.As per the additional information, the device was prepared for use as per the directions for use, the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the patient¿s anatomy was moderately tortuous.Also, the correct amount of inflation media was used to inflate the balloon, the device was not inflated over nominal pressure or was excessive pressure used and there was no leakage noted during preparation.The device was returned, and the balloon catheter was noted to be kinked, the balloon failed to inflate and there was a hole/peroration noted to the balloon causing leakage.It is probable that the device was damaged during use, causing the reported events and the damage noted to the returned device.An assignable cause of procedural factors will be assigned to the reported ¿balloon leaked during use¿ and ¿balloon failed to inflate¿ and to the analyzed ¿balloon catheter kinked/bent¿, ¿balloon failed to inflate¿, ¿balloon has hole/perforation during use¿ and ¿balloon leaked during use¿, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
FLOWGATE2 8F X 95CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15029186
Report Number3012931345-2022-00145
Device Sequence Number17392123
Product Code DQY
UDI-Device Identifier00815742004953
UDI-Public00815742004953
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K153729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2023
Device Model Number90495
Device Catalogue Number90495
Device Lot Number0000094976
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/05/2022
Supplement Date Received by Manufacturer10/05/2022
Initial Report FDA Received Date07/15/2022
Supplement Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown